Alert archive / Oregon / River Flood Warnings in 2011

River Flood Warning 2, NWS Boise, ID

January 17, 2011Malheur County, Oregon

NWS Boise, ID issued this river flood warning at Jan 17, 2011, 1:05 PM MST for Malheur County, Oregon. It took effect at Jan 17, 2011, 2:14 PM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 1:05 PM MST (20:05 UTC)
In effect from
Jan 17, 2011, 2:14 PM MST
Expired
Jan 18, 2011, 10:39 PM MST
In force
32 hr
Issued by
NWS Boise, ID
Flood severity
Minor

County Malheur County, OR

The radar

The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Malheur River at Vale (VALO3).

Action stage
19 ft
Minor stage
19.5 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13233300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS45 KBOI 172005
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
105 PM MST MON JAN 17 2011

...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OREGON... 

  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY.

.EXCESSIVE RAIN SATURDAY AND SUNDAY COMBINED WITH SNOWMELT 
THROUGH THE HOLIDAY WEEKEND HAVE CAUSED SIGNIFICANT RISES 
ON THE MALHEUR RIVER INCLUDING AT VALE AND ONTARIO. FLOODING 
IS NOW EXPECTED ON THE REACH OF THE MALHEUR RIVER AROUND VALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO 
PROTECT PROPERTY.

&&

ORC045-180805-
/O.NEW.KBOI.FL.W.0002.110117T2114Z-110118T2026Z/
/VALO3.1.ER.110117T2114Z.110118T0520Z.110118T1426Z.NO/
105 PM MST MON JAN 17 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MALHEUR RIVER NEAR VALE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 AM MONDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 10.5 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE TUESDAY MORNING.
* IMPACT...AT 10.5 FEET...FLOODING OF SOME COUNTY ROADS NEAR THE RIVER
  INCLUDING WESTFALL ROAD NEAR HARPER WILL OCCUR.

$$
7 follow-up statements
657 
WGUS45 KBOI 172146
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
246 PM MST MON JAN 17 2011

...MODERATE FLOODING NOW EXPECTED ON THE FOLLOWING RIVERS IN
OREGON...

  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY.

.RUNOFF FROM RAIN ON SUNDAY AND SNOWMELT TODAY IS CAUSING THE
MALHEUR RIVER TO CONTINUE RISING.  MODERATE FLOODING IS FORECAST
WITH A CREST NEAR 12.2 FEET EXPECTED AROUND MIDNIGHT TONIGHT. THIS
FLOODING IS SIMILAR TO THAT WHICH OCCURRED IN JANUARY 2006.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO 
PROTECT PROPERTY.

&&

ORC045-180946-
/O.EXT.KBOI.FL.W.0002.000000T0000Z-110119T0802Z/
/VALO3.2.ER.110117T1749Z.110118T0600Z.110119T0202Z.NO/
246 PM MST MON JAN 17 2011

...MODERATE FLOODIGN NOW EXPECTED ON THE MALHEUR RIVER NEAR VALE...

THE FLOOD WARNING CONTINUES FOR THE MALHEUR RIVER NEAR VALE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:15 PM MONDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE FLOODING OF FARM LAND BETWEEN 
  HARPER AND ONTARIO WILL OCCUR.  
* NUMEROUS ROADS NEAR THE RIVER WILL BE FLOODED INCLUDING HARPER  
BRIDGE ROAD NEAR HARPER...AIRPORT ROAD AND RUSSEL ROAD NEAR
VALE...BUTTE DRIVE BETWEEN VALE AND ONTARIO... AND THE 36TH STREET
BRIDGE AREA JUST UPSTREAM FROM ONTARIO INCLUDING MALHEUR DRIVE. 
SOME HOUSES MAY BE SURROUNDED BY WATER. THE RIVER CREST WILL TAKE
ABOUT 12 HOURS TO MOVE DOWNSTREAM FROM HARPER TO VALE...AND
ANOTHER 8 HOURS TO MOVE FROM VALE TO ONTARIO.

$$
924 
WGUS45 KBOI 172158 CCA
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
246 PM MST MON JAN 17 2011

...MODERATE FLOODING NOW EXPECTED ON THE FOLLOWING RIVERS IN
OREGON...

  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY.

.RUNOFF FROM RAIN ON SUNDAY AND SNOWMELT TODAY IS CAUSING THE
MALHEUR RIVER TO CONTINUE RISING.  MODERATE FLOODING IS FORECAST
WITH A CREST NEAR 12.2 FEET EXPECTED AROUND MIDNIGHT TONIGHT. THIS
FLOODING IS SIMILAR TO THAT WHICH OCCURRED IN JANUARY 2006.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO
PROTECT PROPERTY.

&&

ORC045-180946-
/O.COR.KBOI.FL.W.0002.000000T0000Z-110119T0802Z/
/VALO3.2.ER.110117T1749Z.110118T0600Z.110119T0202Z.NO/
246 PM MST MON JAN 17 2011

...MODERATE FLOODING NOW EXPECTED ON THE MALHEUR RIVER NEAR VALE...

THE FLOOD WARNING CONTINUES FOR THE MALHEUR RIVER NEAR VALE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:15 PM MONDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE FLOODING OF FARM LAND BETWEEN
  HARPER AND ONTARIO WILL OCCUR.
* NUMEROUS ROADS NEAR THE RIVER WILL BE FLOODED INCLUDING HARPER
BRIDGE ROAD NEAR HARPER...AIRPORT ROAD AND RUSSEL ROAD NEAR
VALE...BUTTE DRIVE BETWEEN VALE AND ONTARIO... AND THE 36TH STREET
BRIDGE AREA JUST UPSTREAM FROM ONTARIO INCLUDING MALHEUR DRIVE.
SOME HOUSES MAY BE SURROUNDED BY WATER. THE RIVER CREST WILL TAKE
ABOUT 12 HOURS TO MOVE DOWNSTREAM FROM HARPER TO VALE...AND
ANOTHER 8 HOURS TO MOVE FROM VALE TO ONTARIO.

$$
751 
WGUS85 KBOI 180427
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
927 PM MST MON JAN 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON..
  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY...
 
ORC045-182227-
/O.CON.KBOI.FL.W.0002.000000T0000Z-110119T0802Z/
/VALO3.2.ER.110117T1749Z.110118T0315Z.110119T0202Z.NO/
927 PM MST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MALHEUR RIVER NEAR VALE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM MONDAY THE STAGE WAS 12.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER has crested NEAR 12.2 FEET. THE RIVER WILL
  FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE FLOODING OF FARM LAND BETWEEN 
  HARPER AND ONTARIO WILL OCCUR.  NUMEROUS ROADS NEAR THE RIVER WILL 
  BE FLOODED INCLUDING HARPER BRIDGE ROAD NEAR HARPER...AIRPORT ROAD 
  AND RUSSEL ROAD NEAR VALE...BUTTE DRIVE BETWEEN VALE AND ONTARIO...
  AND THE 36TH STREET BRIDGE AREA JUST UPSTREAM FROM ONTARIO 
  INCLUDING MALHEUR DRIVE.  SOME HOUSES MAY BE SURROUNDED BY WATER.  
  THE RIVER CREST WILL TAKE ABOUT 12 HOURS TO MOVE DOWNSTREAM FROM 
  HARPER TO VALE...AND ANOTHER 8 HOURS TO MOVE FROM VALE TO ONTARIO.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&
495 
WGUS85 KBOI 180433 CCA
FLSBOI
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
927 PM MST MON JAN 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON..
  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY...

ORC045-182227-
/O.COR.KBOI.FL.W.0002.000000T0000Z-110119T0802Z/
/VALO3.2.ER.110117T1749Z.110118T0315Z.110119T0202Z.NO/
927 PM MST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MALHEUR RIVER NEAR VALE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM MONDAY THE STAGE WAS 12.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER HAS CRESTED NEAR 12.2 FEET. THE RIVER WILL
  FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE FLOODING OF FARM LAND BETWEEN
  HARPER AND ONTARIO WILL OCCUR.  NUMEROUS ROADS NEAR THE RIVER WILL
  BE FLOODED INCLUDING HARPER BRIDGE ROAD NEAR HARPER...AIRPORT ROAD
  AND RUSSEL ROAD NEAR VALE...BUTTE DRIVE BETWEEN VALE AND ONTARIO...
  AND THE 36TH STREET BRIDGE AREA JUST UPSTREAM FROM ONTARIO
  INCLUDING MALHEUR DRIVE.  SOME HOUSES MAY BE SURROUNDED BY WATER.
  THE RIVER CREST WILL TAKE ABOUT 12 HOURS TO MOVE DOWNSTREAM FROM
  HARPER TO VALE...AND ANOTHER 8 HOURS TO MOVE FROM VALE TO ONTARIO.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS NEAR THE MALHEUR RIVER SHOULD CONTINUE TO
TAKE ACTION TO PROTECT PROPERTY.

&&
012 
WGUS85 KBOI 181112
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
412 AM MST TUE JAN 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON..
  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY. 

ORC045-190512-
/O.CON.KBOI.FL.W.0002.000000T0000Z-110119T0802Z/
/VALO3.2.ER.110117T1749Z.110118T1015Z.110119T0202Z.NO/
412 AM MST TUE JAN 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE MALHEUR RIVER NEAR VALE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM TUESDAY THE STAGE WAS 12.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST SOON ABOUT WHERE THE                                      
  LEVEL IS NOW THEN FALL TO BELOW FLOOD STAGE THIS EVENING. 
* IMPACT...AT 12.0 FEET...EXTENSIVE FLOODING OF FARM LAND BETWEEN 
  HARPER AND ONTARIO WILL OCCUR.  NUMEROUS ROADS NEAR THE RIVER  
  WILL BE FLOODED INCLUDING HARPER BRIDGE ROAD NEAR HARPER...
  AIRPORT ROAD AND RUSSEL ROAD NEAR VALE...BUTTE DRIVE BETWEEN VALE
  AND ONTARIO...AND THE 36TH STREET BRIDGE AREA JUST UPSTREAM FROM         
  ONTARIO INCLUDING MALHEUR DRIVE.  SOME HOUSES MAY BE SURROUNDED
  BY WATER. THE RIVER CREST WILL TAKE ABOUT 12 HOURS TO MOVE       
  DOWNSTREAM FROM HARPER TO VALE...AND ANOTHER 8 HOURS TO MOVE FROM     
  VALE TO ONTARIO. 
$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&
281 
WGUS85 KBOI 181643
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
943 AM MST TUE JAN 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN OREGON...
 
  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY. 

THE MALHEUR RIVER MEASURED BY THE USGS STREAM GAGE AT VALE OREGON
CRESTED AT 12.6 FEET AT 6:30 AM MST THIS MORNING.  THIS CREST WAS
3.1 FEET ABOVE FLOOD STAGE OF 9.5 FEET.  THE RIVER HAS FALLEN
SLIGHTLY TO A STAGE OF 12.2 FEET AS OF 9:30 AM MST AND A CONTINUED
FALL IS EXPECTED. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY
MORNING. 

ORC045-191043-
/O.EXT.KBOI.FL.W.0002.000000T0000Z-110119T1209Z/
/VALO3.2.ER.110117T1749Z.110118T1245Z.110119T0609Z.NO/
943 AM MST TUE JAN 18 2011

...FLOOD WARNING CONTINUES UNTIL EARLY TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR THE MALHEUR RIVER NEAR VALE.

* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM TUESDAY THE STAGE WAS 12.2 FEET. 
* MODERATE FLOODING IS OCCURRING. 
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
BY EARLY WEDNESDAY MORNING.
* IMPACT...EXTENSIVE FLOODING OF FARM LAND BETWEEN HARPER AND
ONTARIO WILL OCCUR.  NUMEROUS ROADS NEAR THE RIVER WILL BE FLOODED
INCLUDING HARPER BRIDGE ROAD NEAR HARPER...AIRPORT ROAD AND RUSSEL
ROAD NEAR VALE...BUTTE DRIVE BETWEEN VALE AND ONTARIO...AND THE
36TH STREET BRIDGE AREA JUST UPSTREAM FROM ONTARIO INCLUDING
MALHEUR DRIVE.  SOME HOUSES MAY BE SURROUNDED BY WATER. THE RIVER
CREST WILL TAKE ABOUT 8 HOURS TO MOVE DOWNSTREAM FROM VALE TO
ONTARIO.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY AND AVOID DRIVING ON FLOODED ROADS.

&&
651 
WGUS85 KBOI 190539
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1039 PM MST TUE JAN 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OREGON...
 
  MALHEUR RIVER NEAR VALE AFFECTING MALHEUR COUNTY.

ORC045-190609-
/O.CAN.KBOI.FL.W.0002.000000T0000Z-110119T1209Z/
/VALO3.2.ER.110117T1749Z.110118T1245Z.110119T0240Z.NO/
1039 PM MST TUE JAN 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MALHEUR RIVER NEAR VALE.
* AT  9:30 PM TUESDAY THE STAGE WAS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:40 PM TUESDAY.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY THURSDAY 
  MORNING.
* IMPACT...THE RIVER IS NOW BELOW FLOOD STAGE AND FURTHER IMPACTS WILL BE MINIMAL. 

$$

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Jan 17, 10:45 AM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Jan 17, 10:45 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1045 AM MST MON JAN 17 2011

.DISCUSSION...NO FLOOD HEADLINES ARE OUT. GAGED SMALL STREAMS AND
CREEKS ARE STILL RUNNING HIGH BUT HAVE CRESTED. ICE JAMMING IS
GIVING SOME FLUCTUATING OR UNREPRESENTATIVE READINGS PER GROUND
TRUTH. RIVERS AND STREAMS WILL RESPOND TO THE DRY WEATHER AND
BELOW FREEZING TEMPERATURES THE NEXT FEW NIGHTS BY CONTINUING TO A
SLOW FALL WITH A DIURNAL CYCLE. WINDS HAVE COME UP TO 10-15 MPH
EVEN IN SHELTERED OREGON LOWER TREASURE VALLEY SO MILD
TEMPERATURES WITH FILTERED SUNSHINE WILL MAKE IT MUCH WARMER THERE
THAN SINCE MID DECEMBER /42 ON THE 14TH/. WINDS ARE STILL EXPECTED
TO REACH ADVISORY CRITERIA THROUGH THE MAGIC VALLEY SO THE
ADVISORY WILL REMAIN IN PLACE...MOUNTAIN HOME EASTWARD WILL ALSO
NUDGE 30-40MPH WEST WINDS THIS AFTERNOON. FINALLY TODAY ISOLATED
TO WIDELY SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL PERSIST FROM
LOWER CLOUDS IN THE WEST CENTRAL AND BOISE MOUNTAINS.

&&

.AVIATION...ANY IFR TODAY WILL BE LIMITED TO SW IDAHO MTNS IN THE
VICINITY OF WIDELY SCATTERED SNOW SHOWERS. LOWER VALLEYS ARE VFR
WITH SCATTERED CUMULUS AND GUSTY WINDS. STRONGEST WINDS ARE IN
SNAKE RIVER VALLEY EAST OF KMUO WITH GUSTS TO 35 KTS. VALLEYS WILL
SEE AREAS IFR IN FOG DEVELOP BY EARLY TUESDAY MORNING.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...MAJOR PRECIPITATION EVENT HAS
ENDED OVER THE FORECAST AREA WITH CLEARING SKIES AND CONTINUED MILD
TEMPERATURES IN ITS WAKE. ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED
AREAS OF FOG TO DEVELOP IN THE LOWER VALLEYS. EXPECT THE FOG TO LAST
ONLY A BRIEF PERIOD THIS MORNING WITH GUSTY WINDS MOVING INTO THE
REGION LATER THIS MORNING. THESE INCREASING SURFACE WINDS IN
RESPONSE TO A STRONG UPPER LEVEL JET MOVING SOUTHEAST WHICH WILL
ALLOW GOOD MIXING TO THE SURFACE. HIGH TEMPERATURES TODAY WILL BE A
CHALLENGE WITH THE MILD JANUARY AIR MASS STILL IN PLACE AND A LOT
MORE SUNSHINE AND WIND THAN SUNDAY...WHEN SOME AREAS REALIZED RECORD
HIGH TEMPS UNDER HEAVY CLOUD COVER AND WIDESPREAD RAIN. A DRY SLOT
WILL REMAIN OVER THE REGION FOR THE NEXT 24 HOURS AHEAD OF A SHORT
WAVE MOVING RAPIDLY SOUTHEAST FROM B.C. ON TUESDAY. THIS FEATURE
WILL SPREAD SLIGHTLY COLDER AIR INTO THE AREA AS THE UPPER FLOW
BUCKLES WHILE KEEPING THE HIGH AMPLITUDE UPPER RIDGE AXIS OVER THE
EASTERN PACIFIC. TUESDAY WILL START OFF WITH SOME SUNSHINE BUT
CLOUDS AND SHOWERS WILL OVERSPREAD THE AREA FROM NORTHWEST TO
SOUTHEAST BY AFTERNOON. TEMPERATURES TUESDAY WILL BE 4 TO 8 DEGREES
COOLER THAN MONDAY.

LONG TERM...TUESDAY NIGHT THROUGH MONDAY...EXCELLENT MODEL
AGREEMENT CONTINUES IN TRACKING THE TUESDAY AND TUESDAY NIGHT
SHORTWAVE THROUGH THE REGION. THE BEST CHANCE OF PRECIPITATION
REMAINS OVER THE SW IDAHO MTNS WHICH IS CLOSEST TO THE TRACK OF THE
CENTER OF CIRCULATION. QPF AMOUNTS ARE MUCH LIGHTER THIS TIME DUE TO
A DIFFERENT SOURCE REGION AND TRAJECTORY. AMOUNTS SHOULD BE ABOUT A
TENTH OF AN INCH OR LESS IN THE VALLEYS AND UP TO A QUARTER INCH IN
THE MTNS. TEMPERATURE STRUCTURE WITH THIS WAVE LOOKS A LITTLE
CHALLENGING FOR PRECIP TYPE WITH A RAIN SNOW MIX IN THE VALLEYS AND
SNOW IN THE MOUNTAINS. THE EVENT IN THE VALLEYS WEDNESDAY MORNING
MAY END UP WITH A BRIEF PERIOD OF SNOW DURING THE MORNING COMMUTE.
THE HIGH AMPLITUDE UPPER RIDGE THEN BUILDS ALONG THE WEST COAST WITH
A DRY AND COLDER REGIME FOR WEDNESDAY THROUGH FRIDAY WITH
TEMPERATURES NEAR SEASONAL VALUES. ANOTHER DISTURBANCE APPROACHES
THE REGION LATE FRIDAY NIGHT INTO THE WEEKEND FOR WHAT APPEARS TO BE
MORE UNSETTLED WEATHER WITH LIGHT AMOUNTS OF RAIN AND SNOW AND
SLIGHTLY ABOVE NORMAL TEMPERATURES. THE COLDEST AIR OVER NORTH
AMERICA CONTINUES TO SLIDE INTO THE NORTHERN PLAINS AND GREAT LAKES
DURING THE PERIOD.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ016.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....DG
PREV SHORT TERM...GS
PREV LONG TERM....GS/DD
Hazardous weather outlook, Jan 17, 7:20 AM MST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
720 AM MST MON JAN 17 2011

IDZ011>016-028>030-033-ORZ061>064-181430-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
720 AM MST MON JAN 17 2011 /620 AM PST MON JAN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 5:10 AM MSTRiver Flood WarningBOIBaker2 hr

Nearby

River Flood Warnings in Oregon, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.